MAUDE Adverse Event Report: DEPUY SPINE INC IMPACTOR

DEPUY SPINE INC IMPACTOR
Model Number TET30200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition be confirmed the shaft is broken into two or more pieces.No other issue(s) was identified with the device.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot.Part # tet30200, synthes lot # e15di0112, supplier lot # e15di0112, release to warehouse date: sep 03, 2015, supplier: (b)(6), no ncr's were generated during production.Device history review.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that it was discovered before the surgery that the cage impactor was broken.It was unknown how, when its happened.There was no surgery reported.There were no patient consequences.This complaint involves one (1) device.This report is for (1) mmsi driver shaft for red screw.This is report 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: updated data: h6.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary visual inspection: the eit tlif impactor (part #: tet30200, lot #: e15di0112) was received at us cq.Upon visual inspection, it was noticed that the distal tip of the impactor has deformation in the corners where the tip was attached to the rod.No other issues were identified with the device.Device failure/defect identified? yes.Dimensional inspection: width of the tip: measured: print dimensions: result: conforming diameter of the rod: measured: print dimensions: result: conforming.Document/specification review: the following drawings were reviewed.Tet30200 tlif impactor: (manufactured and current) tet30200-01 eit tlif impactor rod: (manufactured and current) complaint confirmed? no.Conclusion: the complaint condition is not confirmed for the reported condition of tlif impactor (part #: tet30200, lot #: e15di0112).However, there is slight deformation at the corners of the tip where the tip is attached to the impactor rod.While no definitive root cause could be determined, it is possible the device encountered unintended forces during its use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10442450
Report Number1526439-2020-01505
Device Sequence Number14446774
Product Code HWA
UDI-Device Identifier04260397081440
UDI-Public(01)04260397081440
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTET30200
Device Catalogue NumberTET30200
Device Lot NumberE15DI0112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer08/26/2020
09/21/2020
10/20/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/21/2020
10/16/2020
10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1